Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 16, 2017, 3:06 PM CDT for Martin County, Minnesota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2017, 3:06 PM CDT (20:06 UTC)
- Expired
- Jun 16, 2017, 3:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Twin Cities, MN
County Martin County, MN
The radar
The Minneapolis radar (KMPX), 157 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 2409 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
142
WWUS83 KMPX 162006
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
306 PM CDT FRI JUN 16 2017
MNZ091-162030-
Martin-
306 PM CDT FRI JUN 16 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MARTIN COUNTY...
At 306 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Trimont to near Okamanpedan State
Park. Movement was northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
These storms will be near...
Trimont and Iowa Lake around 320 PM CDT.
Fairmont around 330 PM CDT.
Other locations impacted by these storms include Fairmont Airport,
East Chain, Wilbert and Foxlake.
This includes Interstate 90 between mile markers 83 and 103.
LAT...LON 4350 9466 4368 9486 4379 9486 4385 9475
4384 9462 4352 9424 4350 9425
TIME...MOT...LOC 2006Z 235DEG 16KT 4373 9480 4350 9454
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 16, 2:45 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 16, 2:45 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 245 PM CDT Fri Jun 16 2017 .SHORT TERM...(This evening through Saturday) Issued at 245 PM CDT Fri Jun 16 2017 Two disturbances will be impacting our weather for the next 24 hours. The first, now over South Dakota will continue on its east-southeast trajectory, tracking across southern Minnesota and Iowa this evening. Extensive cloudiness across western Minnesota has limited the degree of destabilization this afternoon, but MLCAPE has recently increased to 1000-2000 J/kg across Iowa extending up into southern Minnesota. As the vort max rotates eastward late this afternoon toward this destabilizing airmass, expecting scattered showers and thunderstorms to develop, a few of which may be severe south of a line from Fairmont to Eau Claire. This activity will shift east of the CWA by mid evening. After a break overnight into Saturday morning, a stronger trough will rotate eastward to Minnesota during peak heating mid afternoon. This wave, in combination with a moist and modestly unstable airmass should get numerous showers and scattered thunderstorms to develop. A couple stronger cells are possible, but the low CAPE/shear profiles should limit this potential significantly. Instead, relatively brief heavy rainfall rates are the biggest issue. Increased PoPs to categorical across many areas west of I-35 and likely east. Widespread cloud cover and rain by afternoon will keep highs in the 70s. .LONG TERM...(Saturday night through Friday) Issued at 245 PM CDT Fri Jun 16 2017 The medium range guidance is in fairly good agreement on the overall evolution of the large scale upper air pattern over the upcoming week. The shortwave trough impacting the region tomorrow and tomorrow night will work to carve out a larger scale trough over the eastern part of the CONUS, which will put help put us in northwest flow with ridging over the western CONUS. This looks to break down some by the middle of the week, with fairly zonal flow for the second half of the week. We'll have some showers/thunderstorms lingering into tomorrow night as a surface low lifts northeast from Iowa into the Upper Great Lakes. Some showers, mainly diurnally driven given the cold pool aloft, can be expected on Sunday. A few could manage to produce lightning, mainly across the northeast forecast area where mid-level temperatures look coolest, and across the southwest where better boundary layer moisture will be present. A shortwave trough looks to drop southeast with the upper flow and pass through the region late Monday into Tuesday, so should see some showers and a few thunderstorms with that. In addition, the baroclinic zone to our southwest will periodically work to generate some showers and thunder during that period. A more predominantly dry period looks to occur later Tuesday into Wednesday as a decent surface ridge takes hold over the area. However, return flow and warm advection Wednesday should help generate showers/thunderstorms as we see the 850 mb theta-e ridge work into the area. After that, with the flow becoming more zonal, the guidance diverges a bit more in terms of the forecast details. Overall, it looks to be more of a typical summertime pattern, so will need to mention at least some PoPs for most of the period from late Wednesday into Friday until timing and placement of features can be hammered out better. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1239 PM CDT Fri Jun 16 2017 VFR conditions expected through the period. Scattered showers and thunderstorms will develop later today, most numerous across southern MN into western WI. Additional showers and storms will develop Saturday afternoon. KMSP...Winds AOB 8 or 9 kts expected through the period, largely southwest through Saturday, although they could go variable tonight. /OUTLOOK FOR KMSP/ Sun...VFR. Chc -SHRA. Wind NW 10-15 kts. Mon/Tue...VFR. Wind NW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...BORGHOFF LONG TERM... AVIATION...BORGHOFF
Hazardous weather outlook, Jun 16, 12:10 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Twin Cities/Chanhassen MN 1210 PM CDT Fri Jun 16 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 171715- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1210 PM CDT Fri Jun 16 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected this afternoon and early evening across southern Minnesota into western Wisconsin. There is a slight risk of severe thunderstorms south of a line from Fairmont to Eau Claire with large hail and damaging winds possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms are expected Saturday through Saturday evening. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon and early evening. Borghoff
In the hours before
Special weather statement, Jun 16, 3:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
306 PM CDT FRI JUN 16 2017
MNZ091-162030-
Martin-
306 PM CDT FRI JUN 16 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MARTIN COUNTY...
At 306 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Trimont to near Okamanpedan State
Park. Movement was northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
These storms will be near...
Trimont and Iowa Lake around 320 PM CDT.
Fairmont around 330 PM CDT.
Other locations impacted by these storms include Fairmont Airport,
East Chain, Wilbert and Foxlake.
This includes Interstate 90 between mile markers 83 and 103.
LAT...LON 4350 9466 4368 9486 4379 9486 4385 9475
4384 9462 4352 9424 4350 9425
TIME...MOT...LOC 2006Z 235DEG 16KT 4373 9480 4350 9454
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:21 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin, Watonwan | 39 min |
| Jun 16, 3:48 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault | 42 min |
| Jun 16, 6:59 PM CDT | Special Weather Statement | MPX | Eau Claire | 46 min |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.